Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes hearing loss and musical hallucinations?

Answered by
Dr.
Dr. Abhishek Kapoor

Psychiatrist

Practicing since :2007

Answered : 2496 Questions

default
Posted on Mon, 4 Aug 2014 in Mental Health
Question: I started having women singing, as if in a choir and then men's voices go over the women's voices, there are also musical instruments, especially trumpets. The music is always going on inside my head, as is the singing and voices. An example would be when I am already starting to sit down, it will say sit down, sit down, sit down, sit down, sit down, sit down, with all of the above still going on day and night and night and day, not even a few seconds of NO NOISE OR VOICES!!!!!!!!!!!! My Nuerologist , Dr. XXXXXXX Riser had an EEG and a 3TMRI done of my brain and she diagnosed me with AUDITORY HALLUCINATIONS. In the past seven months I have gone from 162 lbs. to 127 lbs., with no exercise or watching what I eat, and that is how long the junk has been going on in my head!!!!!!!!! I don't mind being 127 lbs., but one time I was down to 120 lbs., which made me look very anorexic, which I am not!!!!!!!!!!!! In fact I have been eating from the time I get up until almost bedtime and sometimes around midnight I will feel so hungry that I go and get some malted crackers or cookies (I take them back to bed with me and eat until I don't feel so hungry. This is not good because I have hereditary high Cholesterol and high Blood pressure, which I am on medication for. My primary physician (Internal Medicine Doctor) keeps a good eye on my cholesterol levels, and my Cardiologist keep a close check on my heart and my blood pressure. I have had many, many surgeries, including three Cervical Fusions and Open Heart surgery (Dr. XXXXXXX XXXXXXX my Cardiologist went looking for anything to explain my first stroke, even though I had been going to him for six years and had been checked every year for defects in my heart, he did not find the Atrial Septail Defect, that had been in between the two top chambers of my heart. After the first stroke, another lady was doing the ultrasound of my heart and she noted that she saw something, but she wasn't sure what it was. My Cardiologist went down my throat and then he saw the nickel size hole, which a blood clot had shot through and went straight to my brain. My left pariotal lobe had been zapped (short term memory was gone), this was discovered by and MRI of my brain being ordered by my Neurologist. Any way, all of my life the doctors just thought that I was anemic, which I was because the blood was spilling over into my right lung and I wasn't getting what I needed for my brain to operate efficiently (lack of oxygen and other nutrients. I started going to the Cardiologist early because even though I did not know my biological father, I had heard that he started having heart attacks at the age of 32, and had died from heart disease and the massive stroke after all of the others, and my parental grandmother had heart disease, my mother started having heart attacks early on , also my mothers sister, my aunt has an irregular heart beat and so do I. I take 300 mgs. of Wellbutrin and 5 mgs., 3x per day of Klonopin, a .81 mg. aspirin, as well as two cholesterol meds., but I was on three, my cholesterol was so high, as well as a host of other medications, including the Generic for Seroquil, Q something Fumate 300 mgs. per night. My Phychiatrist put me on this because I wasn't doing good at all on the other sleep meds. that he tried and he said that this my even help stop all of the stuff going round and round in my head. PLEASE HELP!!!!!!!!!!!!!! I am having trouble finding anyone who treats Auditory Hallucinations near me,
doctor
Answered by Dr. Abhishek Kapoor 2 hours later
Brief Answer:
You need one more antipsychotic drug

Detailed Answer:
HI
Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query.

I think, you may have musical ear syndrome. It is a condition seen in people who have hearing loss and subsequently develop auditory hallucinations. "MES" has also been associated with musical hallucinations, which is a complex form of auditory hallucinations where an individual may experience music or sounds that are heard without an external source.

In that case, you need antipsychotic drug like quetiapine, risperidone or aripiprazole etc. You have been taking quetiapine 300 per night, but still facing this problem. In that case, you need one more antipsychotic like risperidone. Discuss with your psychiatrist and get it added in your treatment plan. Gradually you would get improvement.

If you have more query, you can ask.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Hearing loss

doctor1 MD

Hi, Since past 7 months I am experiencing Tinnitus in my right ear with partial hearing loss. Though I have consulted many doctors & taken advised medication for the same (no cancer detected in Brain MRI, Audiometry Tests show almost 60% hearing loss, Complemina Retard continued for almost 3 months), yet the problem still persists. I do not feel any nausea / headache / dizzy / anything else. I wanted to know if this is curable at all and if so then what are kinds of treatments options available ? Thanks in advance. Regards, Nitin

doctor1 MD

I am 26 years age,male.I have hypothyroidism as well as hypertension. Recently I have developed Bilateral SNHL(Sensorineural hearing loss). I take Thyronorm 50 and Tenormin 50 daily. Are they medicine side effect? Recently I have started taking Telma 40. Is it safe?

doctor1 MD

In November I was diagnosed with Sudden Sensory Neural Hearing Loss in my L ear, which included dizziness and bizarre tinnitis symptoms. I had oral steroid treamtent with no success. I had a procedure to place steroids into the inner ear with significant improvement in hearing, though still impaired. this was followed by continued ear pressure, terrible tinnitis, off and on headaches and fatigue. i was treated with antibiotics for 20 days and things improved, but ear fullness and lesser tinnitis persisted, with intermittent headaches and fatigue now returning. Hearing loss is still annoying, I can't use a phone on my L side and can't hear speech in a room with more than one person in it. Will this ever improve? Is there anything further that can be done?

doctor1 MD

Hello ,I am 25 male
I have a bit of hearing loss of high frequency sound.. doctors advised me that i have weak nerves connecting ear & brain.... which is due to mine continuous sneezing cold earlier....
please suggest me any possible treatment for this & any good hospital anywhere in india for getting this treatment...

doctor1 MD

What does a mastoidectomy involve? What type of care is required before and after such a procedure?

doctor1 MD

Dr. Eni My daughter is home now and is still nauseous, and dizzy with stomach pain, but is doing better since receiving CBD anally. No reason was ever found for her symptoms. If you have a theory please share it wth me.

doctor1 MD

I've seen 2 doctors. I've also emailed back and fourth with Dr. XXXXXXX XXXXXXX on this site. My symptoms are ringing in the left ear. Low grade headache and nausea. I've had these symptoms for more than 3 weeks now. Sometimes the headache goes...